Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 264, NWS Tulsa, OK

May 2, 2008LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2008, 7:01 AM CDT for LeFlore County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2008, 7:01 AM CDT (12:01 UTC)
Expired
May 2, 2008, 7:49 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 7:17 AM CDTHAIL 0.75Octavia, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 1:09 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2045 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 021200
SVRTSA
OKC079-021300-
/O.NEW.KTSA.SV.W.0264.080502T1201Z-080502T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
701 AM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 800 AM CDT

* AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF OCTAVIA...MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA...MUSE
  AND BIG CEDAR.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3462 9494 3483 9443 3479 9443 3478 9444
      3452 9445 3450 9447 3450 9469 3449 9471
      3450 9494
TIME...MOT...LOC 1201Z 244DEG 41KT 3450 9491

$$
2 follow-up statements
000 
WWUS54 KTSA 021220
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
720 AM CDT FRI MAY 2 2008

OKC079-021300-
/O.CON.KTSA.SV.W.0264.000000T0000Z-080502T1300Z/
LE FLORE OK-
720 AM CDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...

AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 800 AM CDT. 
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE 
NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY 
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3451 9484 3462 9486 3478 9444 3452 9445
      3450 9447
TIME...MOT...LOC 1220Z 244DEG 41KT 3456 9466

$$
000 
WWUS54 KTSA 021249
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 AM CDT FRI MAY 2 2008

OKC079-021259-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-080502T1300Z/
LE FLORE OK-
749 AM CDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3451 9484 3462 9486 3478 9444 3452 9445
      3450 9447
TIME...MOT...LOC 1249Z 244DEG 41KT 3470 9430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 2, 4:48 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
448 AM CDT FRI MAY 2 2008

.MESOSCALE UPDATE...
WHILE THE CAPE AHEAD OF THE LINE IS NOW DOWN
TO BETWEEN 1500 AND 2000 J/KG...AREAS OF STRONG
LOW-LEVEL SHEAR CONTINUE TO PROVIDE AN ENVIRONMENT
FAVORABLE FOR LOW-LEVEL MESOCYCLONE FORMATION ALONG
THE LINE WITH AN ASSOCIATED TORNADO AND WIND DAMAGE
THREAT.  THE GREATEST TORNADO THREAT THROUGH 6AM APPEARS
TO BE ACROSS BENTON...WASHINGTON...CARROLL AND MADISON
COUNTIES WHERE THE STRONGEST LOW-LEVEL SHEAR IS
ALIGNED WITH THE GREATEST LOW-LEVEL CAPE.  WITH THAT
SAID...SOME TORNADO RISK CONTINUES ALONG THE ENTIRE
LINE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, May 2, 5:00 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT FRI MAY 2 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT FRI MAY 2 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 8 AM FOR PARTS OF THE AREA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS .
	ONSET...ONGOING.

DISCUSSION...
EARLY THIS MORNING A LINE OF SEVERE THUNDERSTORMS WAS MOVING
EAST ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
ACTIVITY WAS OCCURRING AHEAD OF A COLD FRONT IN AN AREA OF
MODERATE INSTABILITY AND STRONG SHEAR. IN ADDITION TO LARGE
HAIL AND DAMAGING WINDS...TORNADOES WILL BE POSSIBLE.

THE THUNDERSTORM ACTIVITY SHOULD COME TO AN END BY 8 AM.
DRY WEATHER WILL OCCUR BEHIND THE COLD FRONT FOR THE REST
OF TODAY AND TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH  PRESSURE WILL BRING A PLEASANT WEEKEND TO THE AREA.
THE NEXT CHANCE OF THUNDERSTORMS WILL BE SUNDAY NIGHT INTO
MONDAY AS WARMER AND MORE UNSTABLE AIR MOVES INTO THE AREA.
AS NEXT WEEK PROGRESSES...LOW PRESSURE ALOFT WILL TAKE SHAPE
OVER THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES WILL CONTINUE
AS PIECES OF ENERGY ARE EJECTED INTO THE PLAINS AHEAD OF THIS
SYSTEM.  SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
TIME FRAME AS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL
BE IN A WARM...MOIST AND UNSTABLE ENVIRONMENT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGER SHOULD MONITOR THE LATEST FORECASTS FOR
POSSIBLE SPOTTER ACTIVATION NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 2, 2:47 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     TSTM WND DMG     BRISTOW                 35.83N 96.39W
05/02/2008                   CREEK              OK   EMERGENCY MNGR

            MAJOR TREE DAMAGE THROUGHOUT TOWN WITH TELEPHONE POLES
            ALSO DOWNED.

&&

JBM
Local storm report, May 2, 3:05 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     HAIL             JAMESVILLE              35.76N 95.64W
05/02/2008  E1.00 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

JBM
Local storm report, May 2, 3:28 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
05/02/2008  M68.00 MPH       MUSKOGEE           OK   MESONET

0300 AM     TSTM WND GST     7 E CENTRAILIA          36.80N 95.21W
05/02/2008  M60.00 MPH       CRAIG              OK   MESONET

0305 AM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
05/02/2008  M61.00 MPH       MUSKOGEE           OK   MESONET

0315 AM     TSTM WND GST     5 S ADAIR               36.36N 95.27W
05/02/2008  M60.00 MPH       MAYES              OK   MESONET

&&

JBM
Local storm report, May 2, 5:15 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 AM     TSTM WND GST     HIGHFILL                36.26N 94.36W
05/02/2008  M64 MPH          BENTON             AR   ASOS

&&

SFP
Special weather statement, May 2, 5:45 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT FRI MAY 2 2008

OKZ049-053-075-076-021130-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
545 AM CDT FRI MAY 2 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...NORTHWESTERN CHOCTAW...PUSHMATAHA AND
     SOUTHEASTERN LATIMER

AT 545 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF TALIHINA TO 16 MILES
SOUTHWEST OF DARWIN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...KENT...SPEER...BIG CEDAR...
MUSE...WHITESBORO...TALIHINA...ANTLERS...CLAYTON...DELA...RATTAN...
CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...NASHOBA...HONOBIA...
TUSKAHOMA...KIAMICHI...ALBION...OLETA...DARWIN...KELLOND...EUBANKS
AND DUNBAR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3418 9597 3418 9580 3431 9580 3487 9495
      3469 9444 3449 9481 3449 9502 3436 9503
      3408 9553 3407 9596
TIME...MOT...LOC 1045Z 253DEG 41KT 3484 9492 3415 9597
Local storm report, May 2, 6:20 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
620 AM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     3 N CASS                35.73N 93.82W
05/02/2008                   FRANKLIN           AR   AMATEUR RADIO

            TREES DOWN ON ARKANSAS HIGHWAY 23

0602 AM     HAIL             CASS                    35.69N 93.82W
05/02/2008  M0.88 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:08 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee67 min
May 1, 7:38 PM CDTTornado WarningTSAPawnee67 min
May 1, 7:42 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee63 min
May 1, 8:28 PM CDTTornado WarningTSAOsage, Pawnee62 min
May 1, 8:45 PM CDTTornado WarningTSACreek, Pawnee31 min
May 1, 9:21 PM CDTTornado WarningTSAOsage30 min
May 2, 12:26 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
May 2, 1:13 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa62 min
May 2, 1:27 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more63 min
May 2, 2:13 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 4 more62 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers61 min
May 2, 3:09 AM CDTTornado WarningTSAMayes31 min
May 2, 3:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, McIntosh, Mayes and 4 more59 min
May 2, 3:30 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa60 min
May 2, 4:02 AM CDTTornado WarningTSAAdair, Delaware43 min
May 2, 4:11 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 1 more64 min
May 2, 5:10 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Sequoyah80 min
May 2, 5:45 AM CDTSpecial Weather StatementTSAPushmataha45 min
May 2, 6:06 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha54 min
May 2, 6:12 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee, Osage30 days
May 2, 6:28 AM CDTSevere Thunderstorm WarningTSAPushmataha47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.